I suffer from severe anxiety and ocd. I used to be on prozac for 3 years and even though that really helped my anxiety and ocd it caused me to have pretty much permanent sexual side effects. I ended up wanting to stop the prozac due to this. Not long after stopping the prozac I started developing severe anxiety again. Pretty much feeling anxious out my mind 90% of the time. I have been like this for over a year now. I tried another anti depressant called paroxetine/paxil. I was on that for over a month. But that actually caused worse sexual side effects than the prozac. So I ended up stopping taking it. I have tried a few SNRI anti depressants recently as well and even though they don't seem to cause the sexual side effects with me they made me feel extremely depressed and almost suicidal. I am on pregabalin at the moment. That doesn't cause the sexual side effects with me either. But I don't know if it's really helping my anxiety all that much. Some days I feel like it makes me feel more calm but a lot of other times I feel like the extreme dizziness, agitation, mood swings, muscle jerking side effects it causes me to have make me more anxious. I think I maybe need to be on an SSRI anti depressant for my anxiety and ocd. But I also don't want to live with permanent sexual side effects. Does anyone know any SSRI anti depressants less likely to cause sexual side effects in men?
Talk to your DR about Fluvoxamine. I've heard it has the lowest sexual side effects rates. I'm starting it now. Too early for me to comment though. My DR spoke highly of it. It's great for OCD as well. I'm starting off on a very very low dose and easing into it. This should help too.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Jan 2010 • 2 answers
Updated 3 Oct 2017 • 6 answers
Updated 18 Dec 2013 • 2 answers
Updated 20 Jan 2015 • 1 answer
Updated 29 Jun 2017 • 3 answers